Winter Weather, Perry
- When
- February 13, 2:00 PM CST to 8:00 PM CST
- Where
- Perry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.084, -89.367 (the zone’s center; the record gives no point)
Surface low pressure tracked from northwest Tennessee east-northeast across south central Kentucky. Colder air moving in behind this system caused rain to change to snow, with a brief transition period of sleet and freezing rain.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Surface low pressure tracked from northwest Tennessee east-northeast across south central Kentucky. Colder air moving in behind this system caused rain to change to snow, with a brief transition period of sleet and freezing rain. One to two inches of snow fell north of a line from Carbondale to Carmi. The snow followed about a tenth of an inch of freezing rain in some areas. Strong winds produced blowing snow that reduced visibility to half a mile or less. Roadways were very slick and hazardous. Schools were closed in most areas, including all of White, Hamilton, and Wabash Counties. A number of community events were cancelled. A larger than usual number of vehicle accidents occurred. Law enforcement agencies reported most of the incidents were slide-offs or minor wrecks, and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 13, 2:46 AM CST, 11 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 246 AM CST TUE FEB 13 2007 .DISCUSSION... COLLAB W/OUR NRN NEIGHBORS PERSUADES US TO BUY SLIGHTLY SLOWER/WETTER NAM APPROACH. THIS ALSO MEANS SLIGHTLY WARMER EARLY IN PERIOD...WHICH WILL CUT DOWN ON SNOW AMOUNTS...AT LEAST IN COMPARISON TO PREVIOUS HPC OUTPUT. NEW HPC OUTPUT IS RIGHT ON MARK WITH THIS THINKING...TAKING 1 SNOW LINE ACROSS OUR NRN COUNTIES...WITH 2 LINE ACROSS FAR NERN BORDER. WE HAVE NEARLY IDENTICAL IN GRIDS AND THRU COLLAB...SO WILL UP GOING FCST TO JUST BLO ADVISORY THRESHOLD 1-2 MENTION FAR NORTH ONLY...AND HIGHLIGHT ON HWO. THIS SETS NICE MID GROUND APPROACH FOR UPGRADE IF TRENDS DEVELOP THAT SUGGEST SAID NECESSITY LATER IN AM. ALSO LINGERED LOW CHC MENTION IN 00Z-06Z WED TIME FRAME PER COLLAB. THEN OTHER ASPECT OF TODAYS WEATHER CHANGE FROM RAIN TO SNOW IS INCREASING WIND FIELD...SO WL GO GUSTY 15-30 MPH ESP LATE TODAY- EARLY TONIGHT WHEN GRADIENT IS TIGHTEST. AFTER WX...ARCTIC COLD SETTLES IN...ESP AFTER UPPER TROF SWINGS ON ACROSS OH VALLEY THU. NEW MOS YIELDS SINGLE DIGITS BEGINNING WED NIGHT WITH ONLY 10-15F DAYTIME RECOVERY THU. THIS SETS STAGE FOR TROF PASSAGE/REINFORCING ARCTIC PLUNGE AND COLDEST NIGHT THU NIGHT...WITH ALL BUT FAR SRN BORDER SEEING SINGLE DIGITS. ANOTHER NW FLOW SYSTEM COMES IN BY NEXT WEEKEND WHICH MAY OFFER TIMING FORECAST TWEEKS ON SUBSEQUENT RUNS...BUT FOR NOW NO DAY 4 POST CHANGES NEEDED. .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1215 PM CST TUE FEB 13 2007 ILZ084>094-INZ088-KYZ001>022-MOZ076-086-087-100-107>112-114- 141100- JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN- ALEXANDER-PULASKI-MASSAC-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON- TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON- DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 1215 PM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN OR DRIZZLE WILL PERSIST THIS AFTERNOON...WITH A GRADUAL TRANSITION TO LIGHT SNOW BY LATE AFTERNOON BEFORE ENDING OVERNIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SNOWFALL. ILZ075>078-080>083-INZ081-082-085>087-141100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK- 1215 PM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN WILL TRANSITION TO A PERIOD OF SLEET OR FREEZING RAIN... BEFORE CHANGING OVER TO SNOW OVER NORTHERN SECTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THIS AFTERNOON. THIS MAY RESULT IN MINOR TRAVEL PROBLEMS LATER TODAY. AS TEMPERATURES FALL WELL BELOW FREEZING TONIGHT...ANY LINGERING WATER MAY FREEZE...CREATING PATCHY SLICK SPOTS ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW OR ICE ACCUMULATION. RJP
The national radar mosaic for the moment the first event began.
9 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9387, 9389, 9390, 9391, 9392, 9393, 9394, 9395, 9396.